Alert archive / Mississippi / Flash Flood Watches in 2012
Flash Flood Watch 1, NWS Jackson, MS
NWS Jackson, MS issued this flash flood watch at Jan 26, 2012, 3:38 PM CST for Lauderdale County, Mississippi. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jan 26, 2012, 3:38 PM CST (21:38 UTC)
- Expired
- Jan 26, 2012, 6:17 PM CST
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Flood severity
- None
County Lauderdale County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 125 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.6 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 828 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
498 WGUS64 KJAN 262138 FFAJAN URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE JACKSON MS 338 PM CST THU JAN 26 2012 ...FLOODING POSSIBLE NEAR FIRE LAKE NUMBER 11... MSZ052-270500- /O.NEW.KJAN.FF.A.0001.120126T2138Z-120127T0500Z/ /00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAUDERDALE- INCLUDING THE CITY OF...MERIDIAN 338 PM CST THU JAN 26 2012 ...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * FLASH FLOOD WATCH FOR LAUDERDALE COUNTY NEAR FIRE LAKE NUMBER 11 * UNTIL 11 PM CST THIS EVENING * EMERGENCY MANAGEMENT AND FIRE PERSONNEL HAVE REPORTED ISSUES WITH THE DAM SYSTEM ASSOCIATED WITH FIRE LAKE NUMBER 11...A 7 ACRE POND LOCATED IN EAST CENTRAL LAUDERDALE COUNTY JUST WEST OF THE INTERSECTION OF LAUDERDALE-TOOMSUBA ROAD AND HIGHWAY 80. * PEOPLE WHO LIVE IN THIS AREA SHOULD BE PREPARED TO MOVE TO HIGHER GROUND IMMEDIATELY IF FLOODING IS OBSERVED OR IF ORDERED TO EVACUATE BY EMERGENCY MANAGEMENT OR LAW ENFORCEMENT PERSONNEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ AEG
2 follow-up statements
386 WGUS64 KJAN 262211 AAA FFAJAN FLOOD WATCH...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 411 PM CST THU JAN 26 2012 ...FLOODING POSSIBLE NEAR FIRE LAKE NUMBER 11... MSZ052-270500- /O.CON.KJAN.FF.A.0001.000000T0000Z-120127T0500Z/ /00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAUDERDALE- INCLUDING THE CITY OF...MERIDIAN 411 PM CST THU JAN 26 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 11 PM CST THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF EAST CENTRAL MISSISSIPPI. * UNTIL 11 PM CST THIS EVENING * EMERGENCY MANAGEMENT AND FIRE PERSONNEL HAVE REPORTED ISSUES WITH THE DAM SYSTEM ASSOCIATED WITH FIRE LAKE NUMBER 11...A 7 ACRE POND LOCATED IN EAST CENTRAL LAUDERDALE COUNTY. THE POND IS LOCATED ONE HALF MILE EAST OF LAUDERDALE TOOMSUBA ROAD ALONG HIGHWAY 80. * PEOPLE WHO LIVE IN THIS AREA SHOULD BE PREPARED TO MOVE TO HIGHER GROUND IMMEDIATELY IF FLOODING IS OBSERVED OR IF ORDERED TO EVACUATE BY EMERGENCY MANAGEMENT OR LAW ENFORCEMENT PERSONNEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ AEG/BK
572 WGUS64 KJAN 270017 AAB FFAJAN FLOOD WATCH...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 617 PM CST THU JAN 26 2012 ...THE FLASH FLOOD WATCH FOR AREAS NEAR FIRE LAKE NUMBER 11 HAS BEEN CANCELLED... MSZ052-270130- /O.CAN.KJAN.FF.A.0001.000000T0000Z-120127T0500Z/ /00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAUDERDALE- INCLUDING THE CITY OF...MERIDIAN 617 PM CST THU JAN 26 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF EAST CENTRAL MISSISSIPPI NEAR TOOMSUBA AT FIRE LAKE NUMBER 11 HAS BEEN CANCELLED. COUNTY OFFICIALS HAVE LOWERED WATER LEVELS IN FIRE LAKE NUMBER 11 TO SAFE LEVELS. $$ BK
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood watch went out at Jan 26, 3:33 PM CST, 5 minutes earlier.
Area forecast discussion, Jan 26, 3:33 PM CST, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 333 PM CST THU JAN 26 2012 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT...A COLD FRONT IS CURRENTLY PUSHING INTO EASTERN MS WITH A FEW SHOWERS ALONG AND AHEAD OF THE FRONT. AN ISOLATED THUNDERSTORM IS NOT OUT OF THE QUESTION THIS AFTERNOON ACROSS EAST MISSISSIPPI...BUT NOT EXPECTING ANYTHING STRONG OR SEVERE. THE PRECIP WILL BE ENDING TONIGHT AS DRY AIR CONTINUES TO FILTER IN BEHIND THE FRONT. SKIES WILL BE CLEARING OUT TONIGHT WITH COOLER TEMPS SETTLING IN. LOWS TONIGHT WILL RANGE FROM THE LOWER 40S IN THE SOUTHEAST...TO THE MID 30S ACROSS THE NORTHWEST. FRIDAY INTO FRIDAY NIGHT IS LOOKING TRANQUIL AND CLOSER TO SEASONAL AS FAR AS TEMPERATURES GO. PLENTY OF SUNSHINE DURING THE DAY FRIDAY SHOULD GET HIGHS CLOSE TO...OR A LITTLE ABOVE...60 DEGREES WITH LOWS FRIDAY NIGHT DROPPING TO THE MID 30S TO AROUND 40. A SOMEWHAT STRONGER...YET DRY...COLD FRONT WILL BE COMING INTO NORTHWEST PORTIONS OF THE AREA BEFORE THE BREAK OF DAY SATURDAY. WINDS COULD BE GUSTY ON SATURDAY...ESPECIALLY ON THE LAKES AS THIS FRONT MOVES THROUGH THE AREA. HIGHS ON SATURDAY WILL RANGE FROM AROUND 50 NORTH TO THE LOWER 60S SOUTH. LOWS SATURDAY NIGHT WILL RANGE FROM THE MID 20S NORTH TO THE LOWER 30S SOUTH. MAINLY STUCK WITH THE SLIGHTLY COOLER MOS GUIDANCE FRIDAY NIGHT INTO SATURDAY MORNING AS DECENT COLD AIR ADVECTION WILL BE TAKING PLACE BEHIND THE FRONT. AS FOR POPS...CUT THOSE BACK SOME AS PRECIP IS NOT EXPECTED WITH THE NEXT COLD FRONT. /27/ .LONG TERM...SUNDAY THROUGH NEXT THURSDAY...BEHIND A WEAK AND DRY COLD FRONT...PLEASANT AND COOLER DRIER CONDITIONS WILL EXIST ACROSS THE FORECAST AREA THIS UPCOMING WEEKEND AS HIGH PRESSURE SETTLES INTO THE REGION FROM THE WEST NORTHWEST. HIGHS ON SUNDAY WILL ONLY WARM UP TO AROUND 60. MEANWHILE...LOWS SUNDAY NIGHTS RANGE FROM THE UPPER 20S TO MID 30S. HIGH PRESSURE WILL QUICKLY SHIFT EAST OF THE REGION MONDAY CAUSING SOUTHERLY FLOW TO SET BACK UP OVER THE CWA. THIS WILL CAUSE MOISTURE TO INCREASE THUS CONDITIONS TO WARM THROUGH THE MIDDLE OF THE WORK WEEK. ANOTHER COLD FRONT IS POISED TO SLOWLY PUSH INTO AND THROUGH THE FORECAST AREA WEDNESDAY INTO WEDNESDAY NIGHT. DECENT RAIN CHANCES LOOK TO EXIST AREAWIDE DURING THIS TIME. THE GFS WANTS TO PUSH THE FRONT TO THE COAST...WHILE THE EUROPEAN LOOKS TO NEVER REALLY BRING THE FRONT THROUGH THE CWA AND BREAKS SHOWERS BACK OUT ACROSS US ON THURSDAY WHILE THE GFS REMAINS DRY. SINCE THIS IS AT THE LATTER END OF THE EXTENDED AND SOLUTIONS WILL LIKELY VARY OVER THE NEXT FEW MODEL RUNS...I WON'T STRAY TOO FAR FROM GUIDANCE DURING THIS PERIOD FOR THE TIME BEING. /19/ && .AVIATION...A COLD FRONT WILL CONTINUE TO PUSH EAST OF THE TAF SITES THIS EVENING. IFR TO MVFR CIGS WILL CONTINUE THROUGH THE EVENING HOURS...THEN VFR CONDITIONS WILL PREVAIL ON SATURDAY AS BKN STRATUS CLOUDS WILL MIX OUT BEFORE DAYBREAK. BEHIND THE FRONT...LIGHT WESTERLY TO NORTHWESTERLY WINDS WILL PERSIST THROUGH THE TAF PERIOD. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 40 61 39 58 / 8 0 1 2 MERIDIAN 43 62 35 62 / 17 0 0 3 VICKSBURG 38 61 37 56 / 4 0 1 2 HATTIESBURG 44 64 38 64 / 10 0 0 0 NATCHEZ 39 61 39 58 / 0 0 0 0 GREENVILLE 38 58 40 50 / 16 0 2 3 GREENWOOD 38 60 39 52 / 24 0 2 3 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 27/19
Hazardous weather outlook, Jan 26, 12:25 PM CST, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1225 PM CST THU JAN 26 2012 MSZ029>033-038-039-045-046-051-052-057-058-271830- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WINSTON-NOXUBEE-NESHOBA- KEMPER-NEWTON-LAUDERDALE-JASPER-CLARKE- 1225 PM CST THU JAN 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND FRIDAY A FEW STRONG AND ONE TO TWO SEVERE THUNDERSTORMS COULD BE POSSIBLE ACROSS EAST-CENTRAL MISSISSIPPI THIS AFTERNOON AHEAD OF A COLD FRONT. PRIMARY HAZARDS POSSIBLE WILL BE DIME TO QUARTER SIZED HAIL AND WIND GUSTS OF 50 TO 60 MPH. THE STRONG TO SEVERE THUNDERSTORM RISK WILL END TONIGHT AS THE FRONT PUSHES THROUGH THE REGION. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>028-034>037- 040>044-047>050-053>056-059>066-072>074-271830- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS- HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-WARREN- HINDS-RANKIN-SCOTT-CLAIBORNE-COPIAH-SIMPSON-SMITH-JEFFERSON-ADAMS- FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- 1225 PM CST THU JAN 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. ALLEN
In the hours before
Local storm report, Jan 26, 11:53 AM CST, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1153 AM CST THU JAN 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM FLASH FLOOD HATTIESBURG 31.31N 89.31W
01/26/2012 FORREST MS EMERGENCY MNGR
SEVERAL INTERSECTIONS IN AND NEAR HATTIESBURG HAD BECOME
INUNDATED WITH WATER. ALSO THE INTERSECTIONS OF HIGHWAY
49 AND FORREST, HIGHWAY 49 AND MIMOSA AS WELL AS NEAR
SHONEYS ON SOUTH 27TH STREET.
&&
17Local storm report, Jan 26, 1:35 PM CST, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
135 PM CST THU JAN 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0931 AM FLASH FLOOD LAUREL 31.69N 89.14W
01/26/2012 JONES MS EMERGENCY MNGR
STREET FLOODING ON JEFFERSON...ELKSVILLE...JOE
WHEELER..AND TERESA STREETS. WATER WAS ALSO COVERING
PORTIONS OF I-59 FOR A SHORT PERIOD OF TIME.
&&
ALLENThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 6:11 PM CST | Tornado Warning | JAN | Lincoln | 49 min |
| Jan 25, 6:15 PM CST | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Yazoo | 25 min |
| Jan 25, 6:33 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Lawrence, Simpson | 42 min |
| Jan 25, 6:39 PM CST | Special Weather Statement | JAN | Claiborne, Franklin | 31 min |
| Jan 25, 6:55 PM CST | Tornado Warning | JAN | Copiah, Simpson | 33 min |
| Jan 25, 7:11 PM CST | Special Weather Statement | JAN | Hinds | 44 min |
| Jan 25, 7:36 PM CST | Tornado Warning | JAN | Copiah, Lawrence, Simpson | 37 min |
| Jan 25, 10:17 PM CST | Special Weather Statement | JAN | Clay, Kemper, Lowndes, Noxubee, Oktibbeha | 58 min |
| Jan 25, 11:07 PM CST | Special Weather Statement | JAN | Lowndes | 28 min |
| Jan 26, 1:26 AM CST | Special Weather Statement | JAN | Marion | 29 min |
| Jan 26, 6:39 AM CST | Special Weather Statement | JAN | Lamar, Marion | 31 min |
| Jan 26, 7:03 AM CST | Special Weather Statement | JAN | Lamar | 27 min |
| Jan 26, 7:28 AM CST | Severe Thunderstorm Warning | JAN | Forrest, Jones, Lamar | 47 min |
| Jan 26, 7:56 AM CST | Severe Thunderstorm Warning | JAN | Forrest | 19 min |
| Jan 26, 8:09 AM CST | Severe Thunderstorm Warning | JAN | Jones | 19 min |
| Jan 26, 8:11 AM CST | Special Weather Statement | JAN | Lauderdale | 29 min |
| Jan 26, 8:20 AM CST | Flash Flood Warning | JAN | Forrest, Jones, Lamar | 115 min |
| Jan 26, 8:36 AM CST | Special Weather Statement | JAN | Clarke, Lauderdale | 49 min |
| Jan 26, 9:05 AM CST | Severe Thunderstorm Warning | JAN | Clarke | 40 min |
| Jan 26, 4:48 PM CST | Special Weather Statement | JAN | Clay | 32 min |
Nearby
Flash Flood Watches in Mississippi, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.